Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 23, 2021Conecuh County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 23, 2021, 7:07 PM CDT for Conecuh County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2021, 7:07 PM CDT (00:07 UTC)
Expired
Jun 23, 2021, 7:45 PM CDT
In force
38 min
Issued by
NWS Mobile, AL

County Conecuh County, AL

The radar

The Eglin Afb radar (KEVX), 136 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

489 
WWUS84 KMOB 240007
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
707 PM CDT Wed Jun 23 2021
 
ALZ055-056-059-060-240045-
Monroe AL-Conecuh AL-Covington AL-Escambia AL-
707 PM CDT Wed Jun 23 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL 
MONROE...NORTHEASTERN ESCAMBIA...CONECUH AND WEST CENTRAL COVINGTON 
COUNTIES UNTIL 745 PM CDT...

At 706 PM CDT, the strong thunderstorms were scattered along a line 
extending from 7 miles west of I65 And US 84 to 4 miles northeast of 
Castleberry to 13 miles southwest of Red Level. These storms were 
moving southeast at 5 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Evergreen, Castleberry and I65 And US 84. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3157 8711 3148 8665 3113 8658 3116 8698
      3128 8713 3155 8729
TIME...MOT...LOC 0006Z 298DEG 4KT 3145 8712 3133 8696 3127 8677 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 6:43 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 23, 6:43 PM CDT, 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
643 PM CDT Wed Jun 23 2021

.NEAR TERM UPDATE /Now Through Thursday night/...Have done some tweaking
to the thunderstorm coverage this evening. With the current
convection between the Highway 84 and I-10 corridors moving in a
southward direction, have removed any precipitation along and north
of the Highway 84 corridor. With limited instability along and
south of the I-10 corridor due to stabilization from todays
seabreeze, any thunderstorms will have a hard time reaching and
moving south of I-10. The latest analysis show MLCapes of 2500-
3000J/kg, enough for strong to marginally severe storms to
continue. With wind shear being limited, pulse type storms are the
most likely mode of damage.

Have also added patchy fog to some inland areas overnight. With
skies somewhat clearing overnight, enough radiational cooling will
allow for fog formation, though the variable sky cover and very
light boundary layer winds will help to temper dense fog
development.
/16
&&

.AVIATION...
00Z issuance...General VFR conditions were noted across the forecast
area at 23z, with local drops to low end MVFR in heavy rain in
scattered, southward moving thunderstorms south of Highway 84. Am
expecting this convection to have a hard time moving south of the I-
10 corridor due to a more stable airmass left by an inland moving
seabreeze from the Gulf. South winds around 10 knots were noted over
area coastal counties, with northerly 5 knots or less north.
Locally, winds gusting to 25kts or more are possible along with
continued low end MVFR conditions near the thunderstorms early
this evening. Overnight, as winds lighten and the area sees
breaks in the clouds, patchy overnight fog development is
possible. The patchy scattered to broken nature of the cloud cover
along with near calm boundary layer winds will help to limit
VSBYs to low end MVFR levels or greater. Another round of
thunderstorms are expected to develop late Thursday morning into
Thursday afternoon, mainly over areas well north of I-10, then
move south. Generally VFR conditions with local low to mid MVFR
level conditions and locally gusty winds in heavy rain are
expected with the thunderstorms. Model soundings are indicating a
southward movement of the afternoon and evening thunderstorms.
/16

&&

.PREV DISCUSSION... /issued 303 PM CDT Wed Jun 23 2021/

NEAR TERM UPDATE /Now Through Thursday/...Broad upper level
troughing over the eastern U.S. gradually gets replaced by upper
level ridging building into the southeastern U.S. tonight into
Thursday. At the surface, a rather benign surface reflection is
present with generally broad surface high pressure over the western
Atlantic beginning to nose its way westward, with no notable nearby
surface features. This leaves us in a rather weak, variable surface
flow through tonight. By Thursday, the aforementioned surface high
noses its way west into the southeastern U.S., governing the flow a
bit better and promoting a return to prevailing surface winds out of
the east to east- southeast.

A typical Summer-time day has been unfolding across the region with
a gradual uptick in afternoon shower and thunderstorm activity,
which is expected to continue through early this evening. Mid to
upper level dry air is present across the area given proximity to
upper level ridging and some advection of drier air aloft on the
backside of the upper level trough. Plenty of rich, low level
moisture is still present though, and we are still sporting around
1.75 to 1.9 inch PWAT values this afternoon. With strong surface
heating, around 2,000 to 3,000j/kg of SBCAPE and 1,000 to 2,000j/kg
MLCAPE has materialized. Little wind shear is present, so mostly
anticipate any thunderstorms that develop to be on the single-cell
to perhaps multicellular level. The mid level dry air may help to
limit overall convective coverage and intensity of storms, however
it will also help to foster strong DCAPE values generally between
1,000 to 1,200j/kg. This would favor wet microburst potential in any
of the deeper thunderstorm cores that manage to develop, and will
have to be monitored moving through the rest of this afternoon and
evening. After sunset tonight, expect coverage to decrease and
storms to generally weaken into the overnight hours. In addition to
potential for microbursts, heavy rainfall will likely occur with any
storms. Given recent heavy rainfall and saturated soils, isolated
instances of flash flooding of flood prone areas can't be ruled out,
particularly over coastal counties of AL and the FL panhandle.

Thursday will generally be the same as today in terms of convective
coverage and intensity, with another chance for some storms to
produce wet microbursts and heavy rainfall. Convection will decrease
in coverage after sunset.

Temperatures have remained warm with generally middle to upper 80's
for most locations this afternoon. Tonight, expect lows in the
middle 70's. Highs Thursday will reach the middle to upper 80's once
again, with perhaps a few 90 degree readings in spots. Rip current
risk remains Moderate today, before becoming Low Thursday. MM/25

SHORT TERM /Thursday night Through Saturday night/...A weak
inverted upper level trough progresses west across the eastern
portion of the Gulf of Mexico late this week and into the weekend as
a ridge aloft remains parked over the western Atlantic. Meanwhile, a
weak ridge sinks further into the Southern Plains as an upper level
trough swings into the central portion of the CONUS on Friday and
Saturday. Winds aloft remain northerly to northeasterly through
Friday as the local area remains on the eastern periphery of the
ridge over the Southern Plains, but turn easterly on Saturday as the
inverted upper trough slides into or near the region.

Down in the lower levels, the region remains on the western
periphery of a surface ridge over the western Atlantic, which will
maintain a light southeasterly flow through the period. Deep layer
moisture increases as we head into the weekend as winds aloft begin
to turn with the approaching inverted trough. PWATs surge back up
into the 1.7-2.0 inch range as we head into Saturday afternoon and
evening. Expect a diurnal summertime convective pattern with
convection firing up along the coast in the morning hours and
spreading inland throughout the afternoon and early evening hours.
Model soundings continue to indicate dry mid-level air on both
Friday and Saturday. This dry mid-level air combined with ample
instability and PWATs of 1.5+ inches could result in a few wet
microbursts both days. Shear remains low, so expect mostly a pulse
environment where a few strong to severe storms cannot be ruled out
either afternoon with gusty winds being the primary threat.

Temperatures will range from the upper 80s to low 90s across inland
communities with mid 80s at the beaches on Friday and Saturday.
Overnight temperatures will fall into the upper 60s to low 70s
inland with mid to upper 70s at the beaches each night. Rip current
risk remains LOW through Friday night. The risk for rip currents
increases to a MODERATE beginning Saturday through the weekend with
a bump in surf heights of 2-3 feet by Saturday night. 07/mb

EXTENDED TERM /Sunday Through Wednesday/...The aforementioned
inverted upper level trough continues to cruise west across the Gulf
on Sunday and Monday. A ridge aloft over the western Atlantic builds
further west into parts of the Southeast and Deep South as we head
into the early to middle part of next week. Further to our north and
west, another ridge builds into the Pacific Northwest as a trough
aloft lingers across the central portion of the CONUS through mid-
week. Winds aloft turn southerly to southeasterly Sunday through
early next week as the inverted trough slides west and ridging
begins to build into the region on its backside. Meanwhile, the
local area remains on the western periphery of a surface ridge over
the western Atlantic, which keeps onshore flow firmly in place
through mid-week. Deep layer moisture persists in the southerly flow
with PWATs of 1.7-2.0 inches through at least Tuesday. Expect a
diurnal summertime convective pattern with showers and storms
developing along the coast each morning and spreading inland
throughout the late morning and afternoon each day. Showers and
storms will linger into the evening and overnight hours as plenty of
moisture remains overhead. The threat for wet microbursts and any
strong storms is lower overall as we head into next week as we wind
up with marginal instability, little to no shear, and moist
soundings.

The good news about this wet pattern is that high temperatures will
not sky rocket through early next week with the increased chances
for rain. Highs will top out in the mid to upper 80s with a few
inland communities hitting the 90° mark each afternoon. Overnight
low temperatures sound like a broken record with upper 60s to low
70s expected across inland communities and mid to upper 70s at the
beaches each night. 07/mb

MARINE...Isolated showers and thunderstorms remain possible each
day through the weekend. A light southerly flow over marine areas
today becomes light to moderate southeasterly flow into Friday and
the weekend. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 23, 5:39 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
539 PM CDT Wed Jun 23 2021

FLZ201>203-232330-
Escambia Inland FL-Escambia Coastal FL-Santa Rosa Inland FL-
539 PM CDT Wed Jun 23 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 630 PM CDT...

At 539 PM CDT, the strong thunderstorm was located near Molino, or 13
miles north of Gonzalez, moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Gonzalez and Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3054 8737 3080 8741 3086 8724 3066 8703
      3060 8719 3061 8720 3061 8725 3060 8724
      3060 8723 3059 8723
TIME...MOT...LOC 2239Z 345DEG 8KT 3077 8731
Special weather statement, Jun 23, 6:14 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
614 PM CDT Wed Jun 23 2021

ALZ261-240000-
Mobile Inland AL-
614 PM CDT Wed Jun 23 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE COUNTY UNTIL 700 PM CDT...

At 613 PM CDT, the strong thunderstorm was located over Chunchula, or
9 miles south of Citronelle, moving southwest at 10 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

Locations impacted include...
Chunchula, Gulfcrest and I65 And AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3089 8842 3090 8842 3108 8826 3105 8808
      3080 8809 3079 8811
TIME...MOT...LOC 2313Z 026DEG 8KT 3096 8820
Special weather statement, Jun 23, 6:15 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
615 PM CDT Wed Jun 23 2021

MSZ076-079-240000-
Greene MS-George MS-
615 PM CDT Wed Jun 23 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN GEORGE AND SOUTHERN GREENE COUNTIES UNTIL 700 PM CDT...

At 615 PM CDT, the strong thunderstorm was located 6 miles west of
Lucedale, moving east at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3092 8883 3093 8884 3108 8881 3103 8844
      3077 8850 3091 8884
TIME...MOT...LOC 2315Z 284DEG 10KT 3095 8869
Special weather statement, Jun 23, 6:38 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
638 PM CDT Wed Jun 23 2021

ALZ059-060-FLZ203-205-240015-
Covington AL-Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL-
638 PM CDT Wed Jun 23 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA...SOUTHWESTERN COVINGTON...NORTHWESTERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES UNTIL 715 PM CDT...

At 636 PM CDT, the strong thunderstorm was located 8 miles east of
East Brewton, or 9 miles east of Brewton. Another strong
thunderstorm was located 5 miles north of Munson. The storms were
moving east at 10 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3077 8659 3086 8693 3106 8702 3121 8695
      3121 8677 3120 8677 3119 8676 3120 8674
      3118 8673 3118 8672 3119 8672 3119 8670
      3121 8670 3121 8662
TIME...MOT...LOC 2336Z 291DEG 7KT 3110 8692
Special weather statement, Jun 23, 6:48 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
648 PM CDT Wed Jun 23 2021

ALZ261-263-MSZ076-079-240030-
Mobile Central AL-Mobile Inland AL-Greene MS-George MS-
648 PM CDT Wed Jun 23 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE
COUNTIES UNTIL 730 PM CDT...

At 648 PM CDT, the strong thunderstorm was located 8 miles northeast
of Lucedale, moving east at 25 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

Locations impacted include...
Citronelle, Chunchula, Gulfcrest, Semmes and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3078 8849 3087 8858 3110 8850 3111 8807
      3071 8812
TIME...MOT...LOC 2348Z 267DEG 20KT 3098 8847
Special weather statement, Jun 23, 7:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
707 PM CDT Wed Jun 23 2021

ALZ055-056-059-060-240045-
Monroe AL-Conecuh AL-Covington AL-Escambia AL-
707 PM CDT Wed Jun 23 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MONROE...NORTHEASTERN ESCAMBIA...CONECUH AND WEST CENTRAL COVINGTON
COUNTIES UNTIL 745 PM CDT...

At 706 PM CDT, the strong thunderstorms were scattered along a line
extending from 7 miles west of I65 And US 84 to 4 miles northeast of
Castleberry to 13 miles southwest of Red Level. These storms were
moving southeast at 5 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Evergreen, Castleberry and I65 And US 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3157 8711 3148 8665 3113 8658 3116 8698
      3128 8713 3155 8729
TIME...MOT...LOC 0006Z 298DEG 4KT 3145 8712 3133 8696 3127 8677

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:35 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia40 min
Jun 23, 8:02 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw30 min
Jun 24, 1:02 PM CDTSpecial Weather StatementMOBMobile43 min
Jun 24, 1:30 PM CDTSpecial Marine WarningMOB90 min
Jun 24, 2:07 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 24, 2:11 PM CDTSpecial Marine WarningMOB94 min
Jun 24, 2:52 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 24, 3:35 PM CDTSpecial Weather StatementMOBBaldwin40 min
Jun 24, 3:46 PM CDTSpecial Marine WarningMOB44 min
Jun 24, 3:59 PM CDTSpecial Weather StatementMOBBaldwin46 min
Jun 24, 4:13 PM CDTSpecial Weather StatementMOBBaldwin47 min
Jun 24, 4:16 PM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Jun 24, 4:31 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile13 min
Jun 24, 5:16 PM CDTSpecial Weather StatementMOBMobile44 min
Jun 24, 5:22 PM CDTSpecial Weather StatementMOBConecuh53 min
Jun 24, 5:32 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe43 min
Jun 24, 5:56 PM CDTAreal Flood AdvisoryMOBMobile, Washington3 hr
Jun 24, 5:58 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia62 min
Jun 24, 6:45 PM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe60 min
Jun 24, 1:06 PM CDTSpecial Weather StatementMOBOkaloosa24 min
Jun 24, 1:35 PM CDTSevere Thunderstorm WarningMOBSanta Rosa40 min
Jun 24, 1:38 PM CDTSpecial Weather StatementMOBOkaloosa52 min
Jun 24, 2:08 PM CDTSpecial Weather StatementMOBEscambia52 min
Jun 24, 2:10 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Jun 24, 2:46 PM CDTSpecial Weather StatementMOBEscambia44 min
Jun 24, 2:53 PM CDTSpecial Weather StatementMOBEscambia52 min
Jun 24, 2:56 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa3 hr
Jun 24, 5:21 PM CDTSpecial Weather StatementMOBGreene39 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.